MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

WILSON-COOK MEDICAL INC ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G25730
Medical Device Problem Codes Unintended Ejection (1234); Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag with an open box/pouch from the lot number provided in the report.The label matches the product returned.All components returned.The photo shows a portion of the device, and the cage of the stent appears to be partially deployed out of the catheter before desired, confirming the complaint.Our laboratory evaluation of the product said to be involved could not confirm the report as it was described.A portion of another device was returned inside the lumen of the zilver stent.The stent has been deployed out about 1.5 mm.During a visual inspection of the device, there was no sign of use.The clear proximal cap on the y-body was tight when the device was returned.The distance between the y-body was measured within the specification.The device was measured from the distal end of the proximal handle and is within specification.A functional test was performed to deploy the stent, however the functional test was performed outside the scope due to the stent being partially deployed upon return.The proximal cap was loosened and the y-body was pulled back on with a smooth deployment of the stent.When the stent deployed it did expand like expected.A visual inspection confirmed that each side of the stent had 4 gold rivets.The length of the expanded stent was within the established tolerance.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device and photo confirmed the report.A definitive cause for this observation could not be determined because the actual product handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.The stent was returned partially deployed 1.5 mm.Premature stent deployment can occur if the dilation tip at the distal end of the delivery system is pulled during removal of the packaging stylet.Careful product handling practices, especially when removing the stylet, can help avoid premature stent deployment.Premature stent deployment can also occur if the cap on the proximal end of the y-body is loosened prior to advancement through the endoscope.The ifu states "once stent delivery system is in correct position for deployment, loosen cap on proximal end of y-body.Stent is now ready for deployment." if loosened prior to advancement the stent may start deploying during advancement through the endoscope.Prior to distribution, all zilver expandable metal biliary stent are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.This represents an unusual occurrence.Quality assurance will continue to monitor for complaint trends.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the photo provided in response to this report because the product said to be involved was not provided to cook for evaluation.Per the photo provided we cannot complete a full evaluation.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on statements and the photo describing the event.The photo shows a portion of the device, and the cage of the stent appears to be partially deployed out of the catheter before desired, confirming the complaint.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photo provided confirmed the report; however, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Premature stent deployment can occur if the dilation tip at the distal end of the delivery system is pulled during removal of the packaging stylet.Careful product handling practices, especially when removing the stylet, can help avoid premature stent deployment.Premature stent deployment can also occur if the cap on the proximal end of the y-body is loosened prior to advancement through the endoscope.The ifu states "once stent delivery system is in correct position for deployment, loosen cap on proximal end of y-body.Stent is now ready for deployment." if loosened prior to advancement the stent may start deploying during advancement through the endoscope.Prior to distribution, all zilver expandable metal biliary stent are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted and this represents an unusual occurrence.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an unknown bile duct procedure, the physician used a cook zilver expandable metal biliary stent system.It was reported that the user detected the inner core detachment, then immediately changed to a new device.The procedure was completed with another of the same device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key22302051
Report Number1037905-2025-00459
Device Sequence Number8562501
Product Code FGE
UDI-Device Identifier10827002257303
UDI-Public(01)10827002257303(17)260802(30)1(10)W4751763
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2026
Device Model NumberG25730
Device Catalogue NumberZILBS-10-6
Device Lot NumberW4751763
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE-OLYMPUS, UNKNOWN MODEL
Patient Age79 YR
Patient SexMale
Patient Weight62 KG